Alert archive / Georgia / Flash Flood Warnings in 2025

Flash Flood Warning 37, NWS Atlanta, GA

August 7, 2025Fannin County, Union County, Georgia

NWS Atlanta, GA issued this flash flood warning at Aug 7, 2025, 4:57 PM EDT for Fannin County, Union County, Georgia. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2025, 4:57 PM EDT (20:57 UTC)
Expired
Aug 7, 2025, 9:31 PM EDT
In force
5 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

Counties Fannin County, GA, Union County, GA

The radar

The Knoxville radar (KMRX), 161 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 5:30 PM EDTFLASH FLOOD1 E Dial, GAMinor water over roadway at Dial Rd and Silver Fox Trail.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

562 
WGUS52 KFFC 072057
FFWFFC
GAC111-291-080200-
/O.NEW.KFFC.FF.W.0037.250807T2057Z-250808T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
457 PM EDT Thu Aug 7 2025

The National Weather Service in Peachtree City has issued a

* Flash Flood Warning for...
  East Central Fannin County in north central Georgia...
  West Central Union County in north central Georgia...

* Until 1000 PM EDT.

* At 457 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated. Estimates suggest 1 to 3 inches of
           rainfall in the area over the last 2 hours.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Jones Creek, Hurst, Margret, Hemp and Dial.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3489 8411 3486 8409 3482 8405 3478 8403
      3473 8414 3476 8422 3489 8422 3490 8421
      3491 8419 3492 8418 3490 8412

FLASH FLOOD...RADAR INDICATED

$$
2 follow-up statements
991 
WGUS72 KFFC 072318
FFSFFC

Flash Flood Statement
National Weather Service Peachtree City GA
718 PM EDT Thu Aug 7 2025

GAC111-291-080200-
/O.CON.KFFC.FF.W.0037.000000T0000Z-250808T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fannin GA-Union GA-
718 PM EDT Thu Aug 7 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS 
EVENING FOR EAST CENTRAL FANNIN AND WEST CENTRAL UNION COUNTIES...

At 718 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated due to estimates of 1 to 3 inches of
         rainfall.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas. Rapid rises along area
         streams and rivers may make for hazardous aquatic
         activities.

Some locations that will experience flash flooding include...
  Jones Creek, Hurst, Margret, Hemp and Dial.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3489 8411 3486 8409 3482 8405 3478 8403
      3473 8414 3476 8422 3489 8422 3490 8421
      3491 8419 3492 8418 3490 8412

FLASH FLOOD...RADAR INDICATED

$$
947 
WGUS72 KFFC 080131
FFSFFC

Flash Flood Statement
National Weather Service Peachtree City GA
931 PM EDT Thu Aug 7 2025

GAC111-291-080141-
/O.CAN.KFFC.FF.W.0037.000000T0000Z-250808T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fannin GA-Union GA-
931 PM EDT Thu Aug 7 2025

...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL FANNIN AND WEST 
CENTRAL UNION COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3489 8411 3486 8409 3482 8405 3478 8403
      3473 8414 3476 8422 3489 8422 3490 8421
      3491 8419 3492 8418 3490 8412

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 2:32 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 7, 2:32 PM EDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
232 PM EDT Thu Aug 7 2025

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Friday)
Issued at 228 PM EDT Thu Aug 7 2025

Key Messages:

- Pleasant temperatures and cloudy skies.

- Some scattered showers and thunderstorms; mainly in the northern
and southern parts of the CWA.

Forecast:

Wedge conditions are still in place, however it's not nearly as
strong as it has been in the past few days. What does that mean?
Well temperatures will be cooler than what we'd normally expect for
early August with temperatures in the mid to low 80s today and
tomorrow. Overnight lows are expected to be in the mid to upper 60s.
Overall the vibe is more in line with October than August. If you're
excited for Pumpkin drinks and spooky decor, these next few days
should get you in the mood.

Rain chances will be limited to northern Georgia, as NE flow will
force what little moisture in the atmosphere to interact with some
of the higher points in NE Georgia. Showers and thunderstorms will
be scattered by nature and confined to the GA/TN border region.
Across the southern part of the CWA, the sea breeze may cause a few
storms to pop up at the far southern end of our CWA as it interacts
with the winds from the wedge combined with the stalled front across
Florida.

Overall though, it should be a very nice day across Georgia. So get
out there and enjoy it!

Vaughn

&&

.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 228 PM EDT Thu Aug 7 2025

Key Messages:

  - Mild weather continues through the weekend as NE flow remains
over north and central Georgia. Expect highs in the 80s and lows in
the upper 60s and lower 70s, close to seasonal averages.

  - August finally decides to show up into the middle of next
    week. High temperatures will return to the upper 80s to lower
    90s with diurnally driven storm chances.

Forecast:

Surface high pressure over the northeast in combination with the
potential development of a surface low off the Delmarva will lock in
continued northeasterly flow over the CWA through the weekend
into the beginning of next week. Airmass is no longer directly
tied to Canadian continental air that brought the very cool air
earlier this week, but instead will be a bit more modified with
Atlantic moisture and be a bit warmer, allowing for some increase
in diurnally driven convection across the area (provided we can
clear out low morning cloud cover on these days, which can be a
separate issue). Temperatures through this weekend should remain
in the 80s across north and central Georgia, while afternoon rain
chances slowly increase into early next week.

Reason we continue to see cooler air will be a combo of ridging
aloft with confluence over the northeast keeping a surface high
hanging about, combined with the formation of a cut-off low over the
Atlantic that looks to generate a surface low off the Delmarva coast
as mentioned above. This will keep a psuedo-wedge setup in place
while still pumping in some Atlantic surface moisture. This setup
looks to change going into the middle of next week, with model
ensembles consistent in showing a strong trough digging into the
midwest with attendant surface low that should finally help turn
our winds a bit to the south at the surface and allow real Georgia
in August weather to come back into the area. Enjoy the reprieve
from the heat while it lasts, especially this time of year.

Lusk

&&

.AVIATION...
(18Z TAFS)
Issued at 135 PM EDT Thu Aug 7 2025

CIGS have been slow to rise this morning. Widespread MVFR will
gradually give way to low VFR this afternoon capping out with a
BKN040 for the metro sites. A TEMPO for another morning of low CIGS
with the possibility of LIFR conditions tomorrow morning. Winds will
be out of the ENE at less than 10kts.

//ATL Confidence...18Z Update...

Medium on LIFR possibility.
High on all other elements.

Vaughn

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          67  82  67  84 /   0  10  10  30
Atlanta         69  84  69  85 /   0  10   0  30
Blairsville     61  81  63  82 /  10  30  10  30
Cartersville    67  87  69  87 /  10  10   0  20
Columbus        69  88  71  87 /   0  10  10  40
Gainesville     67  83  68  84 /   0  10  10  20
Macon           69  86  70  85 /   0  10  10  50
Rome            67  86  67  87 /  10  10   0  20
Peachtree City  67  86  68  85 /   0  10  10  30
Vidalia         70  86  71  85 /   0  30  20  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Vaughn
LONG TERM....Lusk
AVIATION...Vaughn
Hazardous weather outlook, Aug 7, 2:35 PM EDT, 2 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
235 PM EDT Thu Aug 7 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
235 PM EDT Thu Aug 7 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated showers and thunderstorms are expected across portions of
north and central GA this afternoon and evening. Any storms that
develop should stay below severe limits.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Isolated showers and thunderstorms are expected across portions of
north and central GA, especially during the afternoon and evening
hours, through the middle of next week. Persistent rainfall
through the weekend could pose a flooding threat, particularly
across central Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS.

In the hours before

Special weather statement, Aug 7, 4:05 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
405 PM EDT Thu Aug 7 2025

GAZ006>008-072030-
Gilmer GA-Union GA-Fannin GA-
405 PM EDT Thu Aug 7 2025

...A strong thunderstorm will impact portions of northeastern Gilmer,
southwestern Union and southeastern Fannin Counties through 430 PM
EDT...

At 405 PM EDT, a strong thunderstorm was near Margret, or 11 miles
east of Blue Ridge, moving southwest at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Blue Ridge, Morganton, Dial, Springer Mountain Shelter, Hemp,
Margret, Pisgah, Stover Creek Shelter, Hawk Mountain Shelter, Hurst,
Jones Creek, and Gaddistown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3490 8413 3475 8401 3461 8422 3470 8435
      3485 8436
TIME...MOT...LOC 2005Z 062DEG 13KT 3480 8414

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 7, 4:30 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
430 PM EDT Thu Aug 7 2025

GAZ006-007-072100-
Gilmer GA-Fannin GA-
430 PM EDT Thu Aug 7 2025

...A strong thunderstorm will impact portions of northeastern Gilmer
and southeastern Fannin Counties through 500 PM EDT...

At 430 PM EDT, a strong thunderstorm was over Margret, or 10 miles
southeast of Blue Ridge, moving southwest at 5 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Morganton, Dial, Hurst, Margret, and Pisgah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3487 8412 3485 8414 3484 8415 3481 8414
      3480 8413 3480 8412 3471 8411 3471 8412
      3468 8428 3478 8435 3489 8429
TIME...MOT...LOC 2030Z 064DEG 6KT 3478 8417

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:05 AM EDTRiver Flood WarningFFCNewton13 hr
Aug 7, 4:05 PM EDTSpecial Weather StatementFFCFannin25 min
Aug 7, 4:30 PM EDTSpecial Weather StatementFFCFannin30 min
Aug 7, 5:07 PM EDTSpecial Weather StatementFFCGilmer23 min
Aug 7, 6:19 PM EDTSpecial Weather StatementFFCGilmer26 min
Aug 7, 6:40 PM EDTSpecial Weather StatementFFCMurray35 min
Aug 7, 7:02 PM EDTSpecial Weather StatementFFCGordon13 min
Aug 7, 7:15 PM EDTSpecial Weather StatementFFCGordon30 min

Nearby

Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.